Back to Breakroom
NurseMove
NurseMove Official

NurseMove News · 3 days ago

Answer: Today's NCLEX Question of the Day

The answer is B) Serum potassium. Furosemide is a loop diuretic that causes the kidneys to lose potassium along with sodium and water. Muscle weakness and leg cramps are classic signs of hypokalemia, and low potassium can also trigger dangerous heart rhythm changes, especially in a client with heart failure. Check the potassium level, report it to the provider, and watch the cardiac rhythm. Why not the others: sodium can drop with diuretics too, but cramps plus weakness point to potassium first; calcium and glucose are not the priority with these symptoms. NCLEX tip: when you see a loop or thiazide diuretic, think "potassium out." How did you do? Tell us below.

Join the discussion

💬 Did you get it right? What's your memory trick for diuretics and electrolytes?

Comments (0)

Log in to join the conversation.

No comments yet.